View Single Post
  #1  
Old Thu May 18, 2017, 09:58 AM
fuadfaruk fuadfaruk is offline
Member
 
Join Date: May 2017
Posts: 2
Thalidomide side affects leading to lack of focus or concentration

HI,

Let me give a slight brief of my condition. I am a beta thalessemia intermedia and have never had to give regular blood tranfusions. Only when the situation got emergency I would require to give tranfusions. My Hgb would remain around 7 to 7.5 that was when I was a child. Now I am 30, and as I age there has been a decline in Hgb. Currently my Hgb was holding at 6.4. I was also diagnosed with extramedullary hematopoiesis 3 years back. For which I will given blood tranfusions for 6 months however every time I gave it, I would end up having reactions. So my doctor stopped and put me on Hydroxurea. After 3 years, the masses have decreased however there are still present. Recently I was suggested to start talking Thalidomide.

For the past 2 months during taking thalidomide, I noticed some common side effects like constipation, fatigue, drowsiness. I also had two weeks where I was having anxiety attacks. I have also noticed other things like lack of focus or concentration when doing mentally demanding work. I just cannot seem to focus on anything that requires mental concentration. I was wondering if that is common among people taking thalidomide. Has thalidomide have any mental related side effects that can hamper day to day work? I understand that anxiety and depression are also considered as side affects. which is fine but has anyone gone through the stage where they are unable to focus or have lack of concentration?

Cheers!
Reply With Quote